Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 175, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 7, 2006, 7:01 PM CDT for George County, Greene County, Mississippi; Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 7, 2006, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Mobile County, AL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2708 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 080002 SVRMOB ALC097-MSC039-041-080030- /O.NEW.KMOB.SV.W.0175.060708T0001Z-060708T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 701 PM CDT FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA GEORGE COUNTY IN SOUTHEAST MISSISSIPPI SOUTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 730 PM CDT * AT 7 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR EARLVILLE...OR ABOUT 12 MILES EAST OF LUCEDALE...AND MOVING WEST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIPMAN BY 720 PM CDT LUCEDALE AND EVANSTON BY 730 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3088 8827 3107 8829 3110 8865 3081 8864 $$
1 follow-up statement
000 WWUS54 KMOB 080031 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 731 PM CDT FRI JUL 7 2006 ALC097-MSC039-041-080040- /O.EXP.KMOB.SV.W.0175.000000T0000Z-060708T0030Z/ GEORGE MS-GREENE MS-MOBILE AL- 731 PM CDT FRI JUL 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOBILE...GEORGE AND SOUTHERN GREENE COUNTIES WAS ALLOWED TO EXPIRE AT 730 PM CDT... THE STORMS WEAKENED BELOW SEVERE LIMITS AS THEY CROSSED FROM MOBILE COUNTY INTO GEORGE COUNTY. LAT...LON 3088 8827 3107 8829 3110 8865 3081 8864 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:17 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 7, 3:17 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT FRI JUL 7 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...COLD FRONT MOVING PAST US THIS MORNING CONTINUED TO INDICATE WELL DEFINED BOUNDARY SPORTING A STEEP DEWPOINT GRADIENT ALONG IT UNTIL MIDDAY. AT THAT TIME IT SEEMED TO WASH OUT AS AN INVERTED TROUGH FORMED TO THE SOUTHWEST. MEANWHILE...MODEL CALCULATIONS INDICATE A DEEPENING LONGWAVE OVER THE EAST COAST WHICH WILL NOT BE LONG LIVED...THE INDICATIONS ARE THAT A CUTOFF WILL FORM OVER THE CAROLINAS AND THEN A SERIES OF DEEPENING AND FILLING CYCLES WILL ENSUE. THE SURFACE RIDGE WILL REMAIN STRONG AND ALTHOUGH THE MODELS ENTERTAIN A SERIES OF EASTERLY WAVES...THE TIMING IS TOO FAR OFF TO DETERMINE WITH ANY SIGNIFICANT PRECISION. THE NORTHWEST FLOW ALOFT IN PLACE BETWEEN A RIDGE INTENSIFYING OVER THE ROCKIES...AND THAT TROUGH TO THE EAST...WILL CONTINUE TO BRING VERY DEEP DRY AIR BETWEEN 700 AND 300 MB...INTO THE SOUTHEAST STATES. AS THAT INVERTED TROUGH BRINGS THE WIND AROUND...IT MAY INCREASE THE MICROBURST RISK SATURDAY ONCE THE SEABREEZE CAN SHOVE SOME MOISTURE IN BELOW 700 MB. IF A THUNDERSTORM IS ABLE TO DEVELOP SATURDAY AFTERNOON...IT COULD DEVELOP A STRONG DOWNDRAFT IF EVAPORATIVE COOLING CAN GET STARTED. LATEST WATER VAPOR IMAGERY SHOWS A DEEP DRY POOL SWEEPING NORTH TO WEST AND OUT 600 OR SO MILES. 12Z SOUNDINGS HAVE PW VALUES REBOUNDING TO 2.03 AT LIX BUT RAPIDLY FALLING OFF TO 1.3 AT JAN...LIKELY DUE TO WEAKENING DEFORMATION/FRONTOGENESIS AT TAIL END OF THE TROUGH. /77 && .LONG TERM (MONDAY THROUGH NEXT FRIDAY)...NO CHANGES. SFC FRONT REMAINS ALONG THE COAST OR JUST OFFSHORE SATURDAY AND SUNDAY BRINGING A BRIEF RETURN TO THE DRY PATTERN OF LATE...BUT MOISTURE AND RAIN CHANCES BEGIN TO INCREASE ONCE AGAIN MONDAY AND TUESDAY AS RETURN FLOW AROUND RECOVERING HIGH. BY THE END OF THE LONG TERM PERIOD GFS INDICATES AN EASTERLY WAVE TO APPROACH THE AREA...RESULTING IN BEST RAIN CHANCES IN EXTENDED PERIOD. TEMPS ARE EXPECTED TO BE AROUND OR JUST BELOW CLIMO. /77 && .MARINE...AN INVERTED TROUGH AXIS EXTENDS FROM THE WEST CENTRAL GULF OF MEXICO...NORTHEAST INTO THE SOUTHERN PORTIONS OF THE FORECAST AREA...WHILE A DISSIPATING COLD FRONT LIES EAST OF THE COASTAL WATERS. THE DISSIPATING COLD FRONT EXTENDS NORTHEAST TO A LOW OFF THE CAROLINA COAST. THIS LOW WILL MOVE NORTHEAST OVER THE WEEKEND...ALLOWING A HIGH TO REBUILD ACROSS THE WESTERN ATLANTIC. THAT WILL BRING A RIDGE REBUILDING ACROSS THE NORTHEAST GULF...WITH A A LIGHT EAST TO SOUTHEAST WIND AND MAINLY DRY CONDITIONS THROUGH NEXT WEEK. SEAS TWO FEET OR LESS EXPECTED. && .FIRE WEATHER...WEAKENING COLD FRONT OFFSHORE WILL ALLOW A WEAK ONSHORE FLOW TO REDEVELOP IN THE AFTERNOONS. A HIGH WILL REBUILD OVER THE SOUTHEAST AS THE FRONT GRADUALLY DISSIPATES. DAYTIME HUMIDITY MINIMA WILL DIMINISH MODESTLY BUT NOT TO CRITICAL. DISPERSION WILL BE MODERATE. RH VALUES SHOULD BE ABOVE CRITERIA FOR RED FLAG WARNING TODAY OVER THE FLORIDA PANHANDLE THIS AFTERNOON. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 72 90 70 / 40 30 10 10 PENSACOLA 87 73 89 73 / 50 30 10 10 DESTIN 86 75 90 74 / 50 20 10 10 EVERGREEN 88 67 89 63 / 20 20 0 10 WAYNESBORO 90 69 91 68 / 20 10 0 10 CAMDEN 89 68 89 65 / 10 10 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 7, 6:00 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 7 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY BEFORE NOON ACROSS MOST OF THE AREA AS A WEAK FRONT MOVES SOUTHWARD THROUGH THE AREA AND INTO THE COASTAL WATERS BY LATE AFTERNOON. SHOWERS AND THUNDERSTORMS MAY LAST INTO THE AFTERNOON ALONG THE COAST. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH ALL THUNDERSTORMS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS OF 30 TO 40 MPH. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Jul 7, 5:08 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 508 PM CDT FRI JUL 7 2006 ALZ058-072300- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 508 PM CDT FRI JUL 7 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PATSBURG...MOVING SOUTHEAST AT 12 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LUVERNE AND GLENWOOD THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 7, 6:05 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 605 PM CDT FRI JUL 7 2006 ALZ061-062-072345- UPPER BALDWIN-UPPER MOBILE- 608 PM CDT FRI JUL 7 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED ALONG THE MOBILE RIVER... AT 607 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM MOUNT VERNON TO JUST EAST OF AXIS...ROUGHLY ALONG THE MOBILE RIVER...MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PINEOLA...BUCKS...MOUNT VERNON...CHASTANG...AXIS...TURNERVILLE AND SALCO THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 7, 6:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT FRI JUL 7 2006 ALZ056-059-060-FLZ003-005-006-080015- ESCAMBIA-COVINGTON-CONECUH-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 625 PM CDT FRI JUL 7 2006 ...A LINE OF STRONG THUNDERSTORMS IS MOVING SOUTHWEST ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHEAST OF EVERGREEN ALABAMA TO DORCAS FLORIDA...OR JUST EAST OF CRESTVIEW. THE THUNDERSTORMS ARE MOVING TO THE SOUTHWEST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...DIXIE...PEADEN...GOOD HOPE...CRESTVIEW...BLACKMAN...AND BRADLEY THROUGH 715 PM CDT. THE SOUTHERN END OF THE LINE OF STORMS WILL APPROACH THE NICEVILLE AREA AND THE EASTERN SECTIONS OF CHOCTAWHATCHEE BAY BY 725 PM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 7, 6:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT FRI JUL 7 2006 ALZ056-059-060-FLZ003-005-006-080015- ESCAMBIA-COVINGTON-CONECUH-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 625 PM CDT FRI JUL 7 2006 ...A LINE OF STRONG THUNDERSTORMS IS MOVING SOUTHWEST ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHEAST OF EVERGREEN ALABAMA TO DORCAS FLORIDA...OR JUST EAST OF CRESTVIEW. THE THUNDERSTORMS ARE MOVING TO THE SOUTHWEST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...DIXIE...PEADEN...GOOD HOPE...CRESTVIEW...BLACKMAN...AND BRADLEY THROUGH 715 PM CDT. THE SOUTHERN END OF THE LINE OF STORMS WILL APPROACH THE NICEVILLE AREA AND THE WESTERN SECTIONS OF CHOCTAWHATCHEE BAY BY 725 PM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 7, 6:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 650 PM CDT FRI JUL 7 2006 ALZ061-MSZ076-079-080015- UPPER MOBILE-GEORGE-GREENE- 650 PM CDT FRI JUL 7 2006 ...STRONG THUNDERSTORMS OVER NORTHERN MOBILE COUNTY ARE MOVING WEST TOWARD GEORGE COUNTY AND SOUTHERN GREENE COUNTY... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN EARLVILLE...GULFCREST AND GEORGETOWN OVER NORTHERN MOBILE COUNTY. THE STORMS ARE MOVING TO THE WEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS AROUND EARLVILLE...MOFFET AND SHIPMAN THROUGH 715 PM CDT. THE STORMS WILL CONTINUE MOVING TO THE WEST...REACHING THE LUCEDALE AREA BY 730 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:12 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.